Kentucky, 2025Flash Flood in Kentucky, May 8, 2025
May 8, 2025 · NWS ILN · 1 event in 1 county or zone
Showers and thunderstorms developed in a warm and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in a warm and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 8, 12:05 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, May 8, 12:05 PM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
105 PM EDT Thu May 8 2025
.SYNOPSIS...
After a chance for thunderstorms across southern Ohio, northern
Kentucky, and eastern Indiana this afternoon and evening, cool and
dry weather arrives for Friday and Saturday. Warmer air returns by
the second half of the weekend. The chance for showers and storms
returns on Tuesday to accompany the warmer weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface observations and SPC mesoanalysis reveals a cold front along
I-70 slowly dropping south early this afternoon. North of the front,
dry conditions persist with northerly winds limiting temperatures to
the 50s and 60s. Some lower clouds are also aiding in keeping
temperatures down north of the front.
For areas south of the front in southern Ohio, eastern Indiana, and
northern Kentucky temperatures have risen into the 60s and 70s along
with some sunshine in spots. In these areas, the chance for showers
and thunderstorms will increase through the afternoon especially
along and south of the Ohio River as instability grows. The severe
risk remains low as there is limited shear and DCAPE is minuscule.
Limited wind flow could support isolated flooding issues as storm
motion is likely to be slow.
Shower and storm chances end for everyone this evening after FROPA.
Northerly winds usher in cooler, drier air for the overnight.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
High pressure builds in from the northwest Friday through Friday
night. For the daytime, mostly sunny skies with breezy northeasterly
winds are expected. Forecast highs are in the middle to upper 60s.
Winds drop off overnight as high pressure moves closer to the Ohio
Valley. Dry, clear, calm conditions allow lows to drop off into the
lower 40s for most locations. Some upper 30s are possible in
sheltered areas.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Surface high pressure will shift east across the Great Lakes Region
through the weekend and off the East Coast by Monday. This will
provide for dry conditions through at least Sunday. As we start to
get into return flow on the back side of the high, we will also see
a warming trend into early next week. Highs on Saturday will be in
the low to mid 70s, increasing to highs in the upper 70s to lower
80s by Monday.
An upper level low over the lower Mississippi Valley will open up as
it lifts northeast across the Ohio Valley through midweek. This
could lead to few showers sneaking into our south later Monday, but
the better chances for showers and thunderstorms associated with
this will be on Tuesday and Wednesday, with likely some diurnal
component to the pcpn chances. Pcpn chances should then taper off
heading into Thursday as the weakening trough axis moves off to the
northeast. Decreasing heights and some pcpn on Tuesday will keep
temperatures down a bit, with highs mainly in the mid 70s. We should
then trend back up in temps through the rest of the long term period
with highs by Thursday into the low to mid 80s.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
A cold front will drop through the area this afternoon. KDAY, KCMH,
and KLCK are already post frontal so rain chances are limited to
none. While storms are not a threat to the northern sites, patches
of scattering MVFR ceilings are being observed behind the front and
may impact the sites early this afternoon. For the southern sites,
the chance for showers and storms exists this afternoon into the
early evening especially at KCVG and KLUK. After 0000z, FROPA is
expected which brings a gradual end to rain chances for the
Cincinnati sites. VFR ceilings may persist after FROPA although MVFR
ceilings in the post frontal environment cannot be ruled out.
Northeasterly winds from 10-15 knots persist for the northern TAF
sites. Eventually, light and variable winds at the southern sites
turn to the northeast to line up with the northern sites this
evening after FROPA.
OUTLOOK... Thunderstorms are possible on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...JGL
AVIATION...Campbell
Hazardous weather outlook, May 8, 2:37 AM EST, 13 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
337 AM EDT Thu May 8 2025
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-090745-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Highland-Pike-
337 AM EDT Thu May 8 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>100-OHZ077>079-081-088-090745-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-Scioto-
337 AM EDT Thu May 8 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
There is potential this afternoon for slow moving thunderstorms to
produce up to 2 inches of rain in isolated areas. With soil still
fairly saturated from recent rainfall, this could result in isolated
flooding. There is also the potential for an isolated storm or two to
become strong, bringing gusty winds and the potential for hail,
mainly south of the Ohio River.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flash Flood, Pendleton
- When
- May 8, 3:50 PM EST to 4:50 PM EST
- Where
- Pendleton County, 2.14 mi NNW of Hayes to 2.19 mi NNW of Hayes
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 38.680, -84.380
Local officials had to perform two separate water rescues after vehicles were driven into high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Texas, May 8, 20254 injured · $6.1 million · 100 kt wind · 80 events
- Flash Flooding and Hail in Texas, May 8, 20251 death · $37,000 · 1 in hail · 7 events
- Flood in Missouri, May 8, 20251 death · 1 event
- High Surf in California, May 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, May 8, 2025$2.5 million · 3 in hail · 21 events
- Hail and Damaging Winds in Mississippi, May 8, 2025$2.9 million · 2.25 in hail · 5 events
- Hail and Damaging Winds in Kentucky, May 8, 2025$158,000 · 2.75 in hail · 55 events
- Hail and Damaging Winds in Tennessee, May 8, 2025$85,000 · 2 in hail · 23 events
- Damaging Winds in North Carolina, May 8, 2025$35,000 · 50 kt wind · 16 events
- Tornado and Hail in Alabama, May 8 to 10, 2025$5,000 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, May 8, 2025$30,000 · 2 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 8, 2025$7,000 · 1.75 in hail · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251092.